Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 12, 2021Pike County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 12, 2021, 9:28 PM EDT for Pike County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2021, 9:28 PM EDT (01:28 UTC)
Expired
Aug 12, 2021, 10:00 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Wind
40

County Pike County, GA

The radar

The Atlanta radar (KFFC), 15 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1721 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

561 
WWUS82 KFFC 130128
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
928 PM EDT Thu Aug 12 2021
 
GAZ053-056-067-068-130200-
Coweta GA-Spalding GA-Meriwether GA-Pike GA-
928 PM EDT Thu Aug 12 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
SPALDING, NORTHEASTERN MERIWETHER, NORTHWESTERN PIKE AND SOUTHEASTERN
COWETA COUNTIES THROUGH 1000 PM EDT...

At 928 PM EDT...a strong thunderstorm was near Alvaton, or 12 miles
northwest of Zebulon...moving west at 10 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Senoia, Haralson, Gay, Alvaton, Digbey, Hollonville and Wooster. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3333 8462 3327 8450 3326 8450 3326 8448
      3324 8444 3308 8447 3309 8466
TIME...MOT...LOC 0128Z 106DEG 11KT 3319 8453 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 8:34 PM EDT, 54 minutes earlier.

Area forecast discussion, Aug 12, 8:34 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
834 PM EDT Thu Aug 12 2021

.UPDATE...

00z Aviation update below.

Baker

&&

.PREV DISCUSSION... /Issued 332 PM EDT Thu Aug 12 2021/

..Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Friday Night/...

High pressure will remain just off the Atlantic. This will continue
to push hot and humid air into the SE. Heat indices today, while
not reaching advisory status, will still likely be close to triple
digits for much of the area. This will provide the fuel to continue
the afternoon thunderstorms threat for today and tomorrow. Bulk
shear will remain almost non existent given the weak upper level
flow which will continue to prevent widespread severe weather, but
given today and tomorrow's high dew points and hot weather a few of
the these pulse storms could have severe wind gusts along with
frequent lightning.

Surface winds will maintain a westerly component, but will be light
and variable at times for most of the day. To sum things up, it's
August in Georgia.

Vaughn

LONG TERM /Saturday through Thursday/...

Tropical Depression Fred continues to move up the NNE coastline
of Cuba and is forecast by the NHC to slide up the western Florida
peninsula coastline before making landfall in the Central Florida
panhandle. Models are fairly consistent with the storm track up
until that point with several hurricane models now less optimistic
about storm intensity, though this still remains one of the
hardest things to forecast about a tropical system so that's very
subject to change. Major discrepancies come once the storm makes
landfall, with most models steering it along the edge of a
developing upper-level trough in the Mississippi Valley. This
trough would act to direct the center of the tropical cyclone path
around the Columbus and Atlanta areas, with the highest impacts
to the right of the track, affectionately call the 'dirty' side of
the storm, where rainfall values could be as high as 2-4 inches
with locally higher amounts and some portions of central Georgia
seeing wind gusts as high as 40-50 mph. Noticeably, the GFS is
not one of these solutions which instead greatly weakens the storm
and pushes it further west. This all to say, there's still a
great amount of uncertainty with this system so we ask our
audience to please current with the latest information as it
comes available.

Thiem

&&

.AVIATION...
00Z Update...
Some lingering SHRA/TSRA chances here in the next hour or two with
cu near 5 kft, then should be mostly clear overnight with some FEW
cirrus. Any decreased morning vsbys possible for areas that get
some locally heavy rain in next few hours. SHRA/TSRA chances again
tomorrow after 18z with SCT cu field 3500-4500 ft. Winds calm to
light VRB tonight (other than higher VRB gusts with any TSRA
early). Light west winds for some northern sites Friday, could
stay light VRB for southern sites.

//ATL Confidence...00Z Update...
Medium on TSRA coverage this evening.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  93  72  93 /  20  30  20  50
Atlanta         73  91  72  92 /  20  40  30  60
Blairsville     67  86  67  86 /  20  50  40  80
Cartersville    72  92  72  93 /  20  40  30  70
Columbus        74  92  74  93 /  20  30  20  50
Gainesville     72  91  72  91 /  20  40  30  60
Macon           73  93  72  94 /  20  20  20  30
Rome            72  92  73  93 /  20  40  30  70
Peachtree City  72  90  72  92 /  20  40  30  60
Vidalia         74  93  73  91 /  10  20  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Vaughn
LONG TERM....Thiem
AVIATION...Baker
Hazardous weather outlook, Aug 12, 3:11 PM EDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
311 PM EDT Thu Aug 12 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
311 PM EDT Thu Aug 12 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered afternoon showers and thunderstorms are once again expected
this afternoon throughout the forecast area. Some storms may
become strong to severe with isolated damaging wind gusts, locally
heavy rainfall and frequent lightning possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous thunderstorms will be possible each day Friday
through Wednesday, most numerous during the afternoons and evenings.
The primary hazards with any thunderstorm will be heavy rain, gusty
winds and lightning. Although no widespread severe weather is
expected at this time, an isolated severe storm cannot be ruled out
with damaging winds as the main threat.

Although much uncertainty still remains, it is likely that a tropical
low will impact the southeastern U.S., including portions of central
and north Georgia, early next week. Please continue to monitor the
forecast for further developments.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 12, 3:49 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 S HARRISONVILLE       33.15N  84.98W
08/11/2021                   TROUP              GA   EMERGENCY MNGR

            A TREE WAS DOWNED ONTO POWER LINES IN THE 800 BLOCK OF
            MOBLEY BRIDGE ROAD.

&&

EVENT NUMBER FFC2100510

RWILLIS
Local storm report, Aug 12, 3:53 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 NNE HOGANSVILLE       33.20N  84.91W
08/11/2021                   TROUP              GA   EMERGENCY MNGR

            A METAL SHED WAS LIFTED AND BLOWN ACROSS A YARD ON
            RALLS ROAD.

&&

EVENT NUMBER FFC2100511

RWILLIS
Special weather statement, Aug 12, 4:30 PM EDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Thu Aug 12 2021

GAZ052-066-122100-
Troup GA-Heard GA-
430 PM EDT Thu Aug 12 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN HEARD
AND NORTH CENTRAL TROUP COUNTIES THROUGH 500 PM EDT...

At 430 PM EDT...a strong thunderstorm was near Harrisonville, or near
Franklin. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hillcrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3321 8513 3326 8507 3321 8496 3312 8505
TIME...MOT...LOC 2030Z 297DEG 2KT 3321 8506

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 12, 7:27 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
727 PM EDT Thu Aug 12 2021

GAZ102-103-130000-
Stewart GA-Webster GA-
727 PM EDT Thu Aug 12 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF STEWART AND WESTERN
WEBSTER COUNTIES THROUGH 800 PM EDT...

At 727 PM EDT...a strong thunderstorm was near Westville, or near
Lumpkin...moving north at 5 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumpkin, Richland, Weston, Seminole, Troutman, Charles, Kimbrough,
Sanford, Florence Marina State Park, Westville and Providence Canyon
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
      3193 8480 3192 8481 3192 8491 3195 8496
      3198 8496 3198 8501 3197 8504 3199 8504
      3199 8507 3202 8505 3210 8505 3217 8460
      3192 8461
TIME...MOT...LOC 2327Z 170DEG 5KT 3199 8482

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 12, 8:59 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
859 PM EDT Thu Aug 12 2021

GAZ067-068-130130-
Meriwether GA-Pike GA-
859 PM EDT Thu Aug 12 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
MERIWETHER AND WESTERN PIKE COUNTIES THROUGH 930 PM EDT...

At 859 PM EDT...a strong thunderstorm was over Hilltop, or 7 miles
west of Zebulon. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gay, Hollonville and Hilltop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3316 8457 3320 8445 3312 8442 3308 8437
      3302 8447 3307 8457
TIME...MOT...LOC 0059Z 069DEG 4KT 3311 8446

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 12, 9:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
928 PM EDT Thu Aug 12 2021

GAZ053-056-067-068-130200-
Coweta GA-Spalding GA-Meriwether GA-Pike GA-
928 PM EDT Thu Aug 12 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
SPALDING, NORTHEASTERN MERIWETHER, NORTHWESTERN PIKE AND SOUTHEASTERN
COWETA COUNTIES THROUGH 1000 PM EDT...

At 928 PM EDT...a strong thunderstorm was near Alvaton, or 12 miles
northwest of Zebulon...moving west at 10 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Senoia, Haralson, Gay, Alvaton, Digbey, Hollonville and Wooster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3333 8462 3327 8450 3326 8450 3326 8448
      3324 8444 3308 8447 3309 8466
TIME...MOT...LOC 0128Z 106DEG 11KT 3319 8453

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:59 PM EDTSpecial Weather StatementFFCPike31 min
Aug 12, 9:30 PM EDTSpecial Weather StatementFFCClayton30 min
Aug 12, 9:33 PM EDTSpecial Weather StatementFFCRockdale27 min
Aug 12, 9:49 PM EDTSpecial Weather StatementFFCTroup41 min
Aug 12, 9:55 PM EDTSpecial Weather StatementFFCDeKalb35 min
Aug 12, 10:00 PM EDTSpecial Weather StatementFFCClayton, Fayette30 min
Aug 12, 10:40 PM EDTSpecial Weather StatementFFCCarroll35 min
Aug 12, 10:51 PM EDTSpecial Weather StatementFFCFulton24 min
Aug 12, 11:49 PM EDTSpecial Weather StatementFFCFulton26 min
Aug 13, 12:15 AM EDTSpecial Weather StatementFFCCobb30 min
Aug 13, 1:08 PM EDTSpecial Weather StatementFFCChattooga37 min
Aug 13, 2:17 PM EDTSpecial Weather StatementFFCChattooga28 min
Aug 13, 3:49 PM EDTSpecial Weather StatementFFCDodge26 min
Aug 13, 3:59 PM EDTSpecial Weather StatementFFCWilcox31 min
Aug 13, 5:05 PM EDTSpecial Weather StatementFFCTelfair25 min
Aug 13, 5:27 PM EDTSpecial Weather StatementFFCTelfair33 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.